Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 25, 2006, 7:57 PM MST for Maricopa County, Arizona. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 7:57 PM MST (02:57 UTC)
- Expired
- Jul 25, 2006, 9:00 PM MST
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 9:05 PM MST | TSTM WND GST 60 | Scottsdale, AZ | |
| Jul 25, 9:05 PM MST | TSTM WND GST 73 | Tempe, AZ | FAR NORTHWEST TEMPE |
| Jul 25, 9:05 PM MST | TSTM WND GST 73 | Tempe, AZ | NE TEMPE |
| Jul 25, 9:09 PM MST | TSTM WND DMG | 2 N Tempe, AZ | NUMEROUS SRP POWER POLES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 7:35 PM MST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 260259 SVRPSR AZC013-260400- /O.NEW.KPSR.SV.W.0039.060726T0257Z-060726T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 757 PM MST TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...YOUNGTOWN...WITTMANN...WICKENBURG... WADDELL...TONOPAH...TOLLESON...TEMPE...SURPRISE...SUN CITY WEST... SUN CITY...SCOTTSDALE...PHOENIX...PEORIA...PARADISE VALLEY...NEW RIVER...MESA...LAVEEN...GUADALUPE...GOODYEAR...GLENDALE... GILBERT...FOUNTAIN HILLS...EL MIRAGE...CIRCLE CITY...CHANDLER... CASHION...BUCKEYE...AVONDALE * UNTIL 900 PM MST * AT 750 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST OF WICKENBURG...TO NORTH PEORIA...TO NORTH SCOTTSDALE. THESE STORMS WERE MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERSBURG...QUEEN CREEK...PERRYVILLE...PALO VERDE...MORRISTOWN... LUKE AFB...LITCHFIELD PARK...LIBERTY...GLADDEN...BEARDSLEY AND AGUILA DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF YOU. LAT...LON 3322 11159 3400 11158 3400 11331 3336 11333 $$ MB
1 follow-up statement
000 WWUS55 KPSR 260327 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 823 PM MST TUE JUL 25 2006 AZC013-260400- /O.CON.KPSR.SV.W.0039.000000T0000Z-060726T0400Z/ MARICOPA AZ- 823 PM MST TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR NORTHERN MARICOPA COUNTY... AT 814 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER SCOTTSDALE...AND A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM AGUILA...TO WICKENBURG...TO JUST NORTHWEST OF SUN CITY. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE MOVING SOUTHWEST AT 10 MPH. DENSE BLOWING DUST IS ALSO LIKELY WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST TUESDAY EVENING FOR SOUTHWESTERN ARIZONA. LAT...LON 3322 11159 3400 11158 3400 11331 3336 11333 $$ MB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM MST, 5 hours 2 minutes before
AZZ020>028-CAZ030>033-260600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST TUE JUL 25 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN INCREASE IN TROPICAL MOISTURE WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING TONIGHT. SEVERE THUNDERSTORMS WITH STRONG GUSTY POSSIBLY DAMAGING WINDS AND THE FIRST SIGNIFICANT RAIN OF THIS THUNDERSTORM SEASON ARE EXPECTED ESPECIALLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT. IT WILL BECOME COOLER TONIGHT AND TEMPERATURES WILL DROP BELOW AVERAGE FOR LATE JULY WEDNESDAY WITH LITTLE CHANGE THE REST OF THE WEEK. PLENTY OF TROPICAL MOISTURE WILL CONTINUE OVER OUR AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...THE REST OF THE WEEK. && .SHORT TERM... TONIGHT THROUGH FRIDAY... UNDER PARTLY TO MOSTLY SUNNY SKIES...TEMPERATURES WERE GENERALLY 5 TO 7 DEGREES LOWER AND IT WAS MORE HUMID WITH DEW POINT TEMPERATURES GENERALLY 10 TO 20 DEGREES HIGHER EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. PLENTY OF HUMID TROPICAL AIR VIA THE GULF OF CALIFORNIA WAS MOVING INTO THE AREA TODAY WITH A PEAK WIND OF 39 MPH FROM THE SOUTH-SOUTHEAST AT YUMA THIS MORNING. THE INCREASE IN TROPICAL MOISTURE MEANS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING ESPECIALLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT. SEVERE THUNDERSTORMS WITH STRONG GUSTY POSSIBLY DAMAGING WINDS AND THE FIRST SIGNIFICANT RAIN OF THIS THUNDERSTORM SEASON FOR MOST AREAS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA ARE EXPECTED TONIGHT. SOME HEAVY RAIN...IN ADDITION TO THE STRONG GUSTY DAMAGING WINDS... IS ALSO ANTICIPATED TONIGHT. THE INCREASE IN HUMIDITY...SHOWERS AND THUNDERSTORMS WILL CAUSE TEMPERATURES TO BECOME COOLER TONIGHT...AND DROP TO BELOW AVERAGE FOR LATE JULY WEDNESDAY WITH A CONTINUATION OF BELOW AVERAGE TEMPERATURES FOR LATE JULY THE REST OF THE WEEK. TROPICAL STORM EMILIA WAS LOCATED ABOUT 120 MILES SOUTHWEST OF THE SOUTHERN TIP OF BAJA CALIFORNIA THIS AFTERNOON AND MOVING TOWARD THE NORTH-NORTHWEST AT 13 MPH. TROPICAL MOISTURE TO THE EAST AND NORTHEAST OF EMILIA OVER MEXICO AND THE GULF OF CALIFORNIA WILL MOVE INTO OUR AREA THE REST OF THIS WEEK. AGAIN...THERE IS A BETTER CHANCE OF THE FIRST SIGNIFICANT RAIN WITH SOME HEAVY RAIN...OCCURRING IN THE DESERT AREAS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BEGINNING TONIGHT. PLENTY OF TROPICAL MOISTURE WILL CONTINUE OVER OUR AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...THE REST OF THE WEEK. URBAN AND SMALL STREAM FLOOD ADVISORIES WILL LIKELY HAVE TO BE ISSUED. THERE IS ALSO A CONCERN FOR THE POSSIBILITY OF FLASH FLOODING. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... HIGH PRESSURE ALOFT IS EXPECTED TO MOVE EAST TO THE CENTRAL UNITED STATES. A LOW PRESSURE SYSTEM AND TROPICAL MOISTURE FROM MEXICO ARE EXPECTED TO MOVE NORTH OF OUR AREA SATURDAY. THUS...HAVE CONTINUED MORE OF A STANDARD FORECAST FOR THIS TIME OF YEAR...BUT HAVE ALSO CONTINUED WITH BELOW AVERAGE TEMPERATURES FOR LATE JULY. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE CA...NONE && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Hazardous weather outlook, Jul 25, 6:00 AM MST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST TUE JUL 25 2006 AZZ022-023-027-028-260430- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY. THERE IS POTENTIAL FOR WIDESPREAD THUNDERSTORM ACTIVITY IN THE GREATER PHOENIX AREA THIS EVENING. THE GREATEST THREATS INCLUDE STRONG POSSIBLY DAMAGING WINDS...VERY HEAVY RAIN...AND DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASED MONSOON HUMIDITY ACROSS THE REGION WILL LEAD TO A CHANCE FOR LATE AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS. THUNDERSTORM INTENSITY AND COVERAGE WILL VARY FROM DAY TO DAY. THE GREATEST THREATS IN ADDITION TO STRONG POSSIBLY DAMAGING WINDS IS VERY HEAVY RAINFALL AND HEAVY RUNOFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ030>033-260430- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 600 AM PDT TUE JUL 25 2006 /600 AM MST TUE JUL 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST. THUNDERSTORM INTENITY AND COVERAGE WILL VARY FROM DAY TO DAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH... VERY HEAVY RAIN...AND DENSE BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-260430- SOUTHERN GILA/TONTO NF FOOTHILLS- 600 AM MST TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY. THERE IS POTENTIAL FOR MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. THE GREATEST THREATS INCLUDE STRONG POSSIBLY DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASED MONSOON HUMIDITY ACROSS THE REGION WILL LEAD TO A CHANCE FOR AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS. THUNDERSTORM INTENSITY AND COVERAGE WILL VARY FROM DAY TO DAY. THE GREATEST THREATS IN ADDITION TO STRONG POSSIBLY DAMAGING WINDS IS VERY HEAVY RAINFALL AND HEAVY RUNOFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM MST | Severe Thunderstorm Warning | PSR | Gila | 40 min |
| Jul 25, 6:43 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 62 min |
| Jul 25, 6:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 56 min |
| Jul 25, 8:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 61 min |
| Jul 25, 10:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 59 min |
| Jul 25, 10:09 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 66 min |
| Jul 25, 11:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 59 min |
| Jul 25, 11:06 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.